Weaning off Seroquel - Horrible Withdrawal Symptoms

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

smartone
New Member


Date Joined Oct 2013
Total Posts : 10
   Posted 8/28/2016 8:00 PM (GMT -6)   
Hi! I was first put on Seroquel back in 2003 when I was having horrendous anxiety/panic attacks, chronic insomnia, adrenaline surges, depersonalization/derealisation, sensory overload, and the list goes on. I was on it for about a year after which they discovered it was my thyroid that was causing all the problems. At the same time I was also put on Remeron and Gabapentin. I weaned myself off it very slowly with very little, if any side effects. In 2013 I once again started having all of the above symptoms and when I hadn't slept for about six months and knowing that I had very little trouble getting off the Seroquel I requested to be put back on it. This time it hasn't helped me one bit with the chronic insomnia. I was also still on the Gabapentin and Remeron. I have now been on it for 3 years, however I have been slow tapering it for the past 15 months and the withdrawal symptoms have been horrendous. I am suffering from burning, tingling, numbness, vibrations throughout body and head, chronic insomnia (no sleep most nights and days for weeks on end). adrenaline surges, heart palpitations, sensory overload, blurry vision, fear of going insane at any moment, depersonalization/derealisation and the list goes on. When I first when back on it I was on 550 mg. per day and went through an organization in Alberta, Canada to help me slow taper off it. Well, that was a joke, I was rapid tapered off it and Gabapentin, Remeron, Zoplicone and Cortef and ended up back in the psych ward for a week wherein I was reinstated back on 100 mg. per day of Seroquel and 15 mg. per day of Remeron. I am now down to 10.25 mg. per day of the Seroquel (I get it compounded) and 15 mg. of Remeron. I am getting no sleep and all of the above symptoms pretty much 24/7. I had got myself down to 7.25 mg. of Seroquel up to yesterday and due to the horrendous symptoms I am experiencing I had to up dose by 3 mg. today to 10.25 mg. per day. I did this against my better judgement. Approximately 50 years ago I was addicted to benzodiazapines for 26 years. I came off them cold turkey and it took me 3 years to fully recover.

I am terrified that I will never recover from what I am now experiencing. I have been polydrugged for the better part of my life and believe all of the above symptoms have come from being on and off these drugs. I have had some long periods of time when I was not on any of these poisons and was doing very well.

Has anyone else on here suffered from the same symptoms and reactions to the Seroquel that I have. I do know that both Seroquel and Remeron have an antihistamine base which could be why I am reacting so badly to it and having such horrendous withdrawal symptoms. When I take a dose I feel like I have taken a handful of amphetamines or I am on crack which I have never used. Are these symptoms normal for someone like me who is very slow tapering? I have read that the closer I get to zero the worse the symptoms can be. I need to get off these poisons a.s.a.p.as I believe they are slowly killing me. I also suffer from Lyme Disease, Bartonella, Babesia (co-infections of Lyme), hypo-hyperthyroidism, gluten intolerance. adrenal exhaustion and believe they might be contributing to the problems I am having. Please, I am desperate to get some help and support to help me get through the rest of this torturous hell. Thank you.

cilly
Veteran Member


Date Joined Aug 2014
Total Posts : 1345
   Posted 8/29/2016 12:07 AM (GMT -6)   
I tried to stop taking seroquel for sleep ,oh man dint I had worst day ever next day.
I can't seem to stop it ,I am on 100 mg plus Ambien for sleep.
I reduced to 50 mg on my own .
If I don't take it ,I can't sleep at all .

Highly addictive ,ishould not have started it.

I have Fibro too .
Cilly

Tim Tam
Veteran Member


Date Joined May 2016
Total Posts : 1019
   Posted 8/29/2016 9:01 AM (GMT -6)   
smartone:

I am sorry you are experiencing these things.

I was on Seroquel anti-depressant for a few weeks, it seems like.

It speeded me up so I wanted to clean every room in the house in 5 minutes, and I did.

My doctor must have thought I was really depressed to put me on something like that. I got her to slow me down, so I'm now on Mirtazapine anti-depressant.

My house is back to a mess, but I can slow down enough to write this.

I'm thinking, with all the things you describe in your post, it doesn't seem like something like Seroquel which I found speeds me up more, would be what you would need.

Of course, if you were really depressed, I've said that Seroquel can wake the dead, so maybe that's what you needed.

What have you been diagnosed as? What do you think you are?

What meds do you think you should be on?

Does your doctor seem to be heading in the right direction with this?

If you were the doctor, what would you do?

Is there anything positive you can bring away from this?

For instance, are their certain meds you have learned are not good for you?

Can you learn from that?

What one medicine did you the best? Can you reduce your meds t one or two?

Can you do anything that brings you peace?

It's good that you wrote in. Please keep everyone up to date on your situation.

Post Edited (Tim Tam) : 8/29/2016 9:16:13 AM (GMT-6)


Tim Tam
Veteran Member


Date Joined May 2016
Total Posts : 1019
   Posted 8/29/2016 9:25 AM (GMT -6)   
Cilly:

Have you tried "Power to Sleep" from the health food store, or the net, for sleep, if you are trying to get off the Seroquel anti-depressant that you are using for sleep?

Of course, check with your doctor before going off of or reducing any medicine.

Someone on this board also recommended "Alteril" from the health food store or the net, for sleep.

When my situation got better, I started taking "Power to Sleep" instead of Ativan for sleep and I was able to get to sleep without the Ativan.

Of course, you have to work all of this out with what affect will reducing your med have on you, so you need to check with your doctor. I have gone off medicine the wrong way, and it cost me a bunch, so you do have to be very careful about that.

smartone
New Member


Date Joined Oct 2013
Total Posts : 10
   Posted 8/29/2016 12:43 PM (GMT -6)   
Hi! Thank you all for responding to my post. First off, as I didn't know where else to post my concerns, I posted it here. I am not Bipolar, Schizophrenic, psychotic or anything else. The only diagnoses I have ever received was a long time ago of Borderline Personality Disorder or Anxiety Disorder. I have been on a ton of medications over the years (Benzodiazapines, Paxil, Atarax, Haldol and many more that I can't even remember. The only problem I have had is with chronic insomnia and anxiety/o
panic attacks. I was put on the Seroquel, Remeron, Gabapentin, Zoplicone for the insomnia which did nothing to help me as I also have numerous physical conditions that the doctors refuse to admit that I have. No psychiatric medications have ever helped and in fact all they ever did was make me way worse. I have had long periods of time when I wasn't on any meds and I did much better, hence the reason I am struggling hard to get off the Seroquel and Remeron as I just feel horrendous when I take them. I am attempting to get the doctors to believe that I am very physically ill before it is too late and I drop dead.

Tim Tam
Veteran Member


Date Joined May 2016
Total Posts : 1019
   Posted 8/29/2016 6:58 PM (GMT -6)   
smartone:

my wife had some of that, so I know how tough it can be with medicines.

What physical ailments do you have?

can you take a health food store sleep aid to help with sleep? I take power to sleep and it helps me a lot. Melatonin helps me sleep also. Alteril has been suggested on this board. Both those last two are from the health store also, and on the net.

cilly
Veteran Member


Date Joined Aug 2014
Total Posts : 1345
   Posted 9/7/2016 1:14 AM (GMT -6)   
Smart one,
BPD and anxiety disorder are both extremely different diagnosis.
Please see a specialist who can help you in a wise way.
Initially all meds are like that but full benefit comes from 12 weeks .
If after 12 weeks you feel terrible change right away.

Try Lexapro generic ask your doc about it if you have anxiety.
Xanax can help too.

But see specialist as we are no docs .
A lot of physical ailments cause depression too.

Seroquel can help ,it knocks me for sleep .
If I don't take it I feel weird.so addictive med.
Different combos might make you slowly feel better .
Everybody is different.
Good luck dear!
Cilly
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 19, 2017 8:46 AM (GMT -6)
There are a total of 2,884,131 posts in 316,460 threads.
View Active Threads


Who's Online
This forum has 157592 registered members. Please welcome our newest member, noorjahan.
387 Guest(s), 12 Registered Member(s) are currently online.  Details
mikeb2308, pattygirl, tennisplayer, Hoagie, 1000Daisies, Missouri, looking4acure, Uniform Charlie, Saipan Paradise, AZ Guy, Shelly1978, scotchityscotch


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer